U.S. doctors online nowAsk doctors free
West Chester, PA
A 19-year-old female asked:

Sore breasts mid cycle, but on mono birth control pill. i am in the middle of second pack of pills. does this mean im ovulating? is it normal?

1 doctor answer2 doctors weighed in
Dr. Timothy Brown
Obstetrics and Gynecology 42 years experience
Not ovulating: The pill works by preventing ovulation so unless you are taking it incorrectly you should be ok. Breast tenderness may be a side effect of the pill but should then improve as you continue the pill. It is not a sign of ovulation.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
Is having sore breasts and tenderness a normal symptom while taking birth control pills? I'm on 2nd month taking them.
Dr. Dennis Higginbotham
American Board of Obstetrics and Gynecology 32 years experience
Yes: Many women will have some breast tenderness for a short period of time after starting the pill. For most of them it gradually goes away.
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Is it normal to have sore breasts/nipples after getting the Nexplanon birth control implant? (I'm also taking BC pills to help with spotting)
Dr. Christopher Smith
Family Medicine 43 years experience
Soreness: Yes it is a hormone based product. It usually goes away shortly
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
Tender breasts and abdominal cramps mid month and i'm on the pill?
Dr. Timothy Durkee
Obstetrics and Gynecology 30 years experience
May be the pill: Some both control pills vary their hormonal content through the month, some do not. Check with your physician as to your pill type. You may benefit ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
On birth control. Had sore breasts at the sides for 6 days and not due to stop taking pill for another 5 days. Not normal for me.Too early to test tho?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Take a test : If someone is pregnant enough to be having symptoms then that means their hormone level is high enough to be detected on a home pregnnacy test. Go ahe... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
Is it normal for birth control pills to cause nausea sore breasts weird metal taste in mouth? I am on my second month so is my body still adapting?
Dr. Kirstie Cunningham
Obstetrics and Gynecology 28 years experience
Yes: It usually takes at least 3 months for a body to adapt to a contraceptive pill. If you are still experiencing these symptoms after three months, retur... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated May 7, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.